NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 13, 5:14 AM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 13, 5:14 AM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
614 AM EDT Thu Aug 13 2020
.SYNOPSIS...
A frontal boundary will slowly sag southward through Saturday
as high pressure builds across eastern Canada. Several waves of
low pressure will move along this boundary, keeping unsettled
weather across the area. An area of low pressure is forecast to
lift northward across the area Sunday into Monday. A cold front
may stall to our south and offshore for much of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A frontal boundary extended along the Interstate 95 Corridor in
our region early this morning. The boundary is expected to sink
slowly to the south, through northeastern Maryland, northern
and central Delaware, and southern New Jersey today.
An impulse in the mid level flow is forecast to approach from
the west this morning. Showers and thunderstorms are expected to
develop in the Chesapeake Bay region early this morning before
expanding northeastward. Precipitable water values will be in
the 2.00 to 2.25 inch range along and to the south of the
surface front. The availability of abundant moisture will help
to make the showers and thunderstorms into efficient rain
producers. With limited flow in the atmosphere over our region,
any showers and thunderstorms will be slow moving. As a result,
local rainfall amounts as high as 2 to 4 inches are anticipated,
similar to those that occurred on Wednesday.
We have issued another Flash Flood Watch for southeastern
Pennsylvania, southern New Jersey, Delaware and northeastern
Maryland. It is in effect from 8:00 this morning until midnight
tonight.
The cloud cover and the precipitation should keep temperatures
from getting above the 80 to 85 degree range this afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
The mid level impulse is forecast to pass off the coast this
evening and the surface front should continue to drift farther
to the south. As a result, we are expecting a decreasing chance
of showers and thunderstorms in our region for tonight.
The sky will likely remain mostly cloudy with a light and
variable wind. Low temperatures are expected to favor the upper
60s and lower 70s.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Periods of unsettled weather are expected to affect portions of
the area for much of the long term period with several waves of
low pressure moving along a couple of frontal boundaries near
the area.
For Friday through Saturday, the frontal boundary will remain
stalled to our south, while several waves of low pressure move
along this boundary. Although the front and surface low pressure
systems are forecast to remain to our south, southwest flow
aloft will remain across the Mid-Atlantic region. Multiple short
waves/vorticity impulses will move across the area within the
southwest flow aloft, and with plenty of moisture across the
area, as evident from PW values of 1.5-2.0+ inches, there will
remain chances of showers and thunderstorms. The highest chances
will be across the southern half of the area.
By Saturday night into Sunday, a stronger wave of low pressure
is forecast to move along the stalled front, and pass near the
area. There are differences between the guidance in where the
low passes, with the GFS right on top of the area and the ECMWF
closer to the coast. We will keep a chance of showers and
thunderstorms in the forecast because regardless of the track of
the low, we can expect precipitation. But a more inland track
will bring more widespread rainfall to the area.
Behind the low Sunday night, moisture will likely remain across
the area, and areas of fog and drizzle may develop across
portions of the area.
The low will track to the northeast and across New England
Monday into Monday night, while a cold front approaches the area
from the west. Rain chances lower some Monday into Monday
night, although they will not disappear completely.
For Tuesday into Wednesday, the front may stall to our south
again, with several waves of low pressure moving along the
boundary. Several short waves/vorticity impulses will likely
move across the area within the southwest flow aloft, leading to
a chance of showers and thunderstorms for portions of the area.
&&
.AVIATION /10Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Local MVFR/IFR conditions due to early morning low
clouds and fog, mainly around KMIV and KACY. The local MVFR/IFR
conditions are expected to exist area-wide through the day as
showers and thunderstorms develop. Variable wind 4 to 8 knots.
Medium to high confidence that showers and thunderstorms will
occur, with low confidence on the timing.
Tonight...Local MVFR/IFR conditions in evening showers and
thunderstorms, followed by low clouds and fog. Variable wind 4
to 8 knots. Medium confidence.
Outlook...
Friday...Generally VFR conditions expected with a chance of
showers and thunderstorms, which may temporarily lead to lower
conditions. East winds 5-10 knots.
Friday night...Conditions likely lower to MVFR overnight. East-
northeast winds 5-10 knots or less.
Saturday-Sunday...An extended period of MVFR or IFR conditions
possible. A chance of showers and thunderstorms, especially
Saturday night into Sunday. East-northeast winds 5-10 knots.
Sunday night...MVFR or IFR conditions likely continue with fog
and drizzle possible. East-northeast winds 5-10 knots, becoming
light overnight.
Monday...MVFR conditions likely early, with possible
improvement during the day. Northeast winds early, become
southwest during the day 5-10 knots.
&&
.MARINE...
The wind is expected to favor the east to south quadrant for
today and tonight around 5 to 10 knots. Waves should be around 2
feet on our ocean waters, and less than 2 feet on Delaware Bay.
Showers and thunderstorms are anticipated.
OUTLOOK...
Friday-Friday night...Conditions likely remain below advisory
levels, although winds could gust around 20 knots.
Saturday-Sunday night...Seas likely build at least 5-6 feet due
to increasing easterly flow. Winds could gust 25-30 knots
Saturday into Saturday night.
Monday...Conditions likely lower below advisory levels through
the day Monday.
Rip currents...
There is a low risk for the development of dangerous rip
currents today with a light onshore wind and breaking waves of
less than 2 feet. A medium period southeast swell is expected.
The low risk is forecast to continue on Friday. However, the
risk could become locally moderate as a northeast wind of 10 to
15 MPH develops. Breaking waves should be around 2 feet with a
medium period southeast to south swell.
&&
.TIDES/COASTAL FLOODING...
Onshore flow will persist over the next several days, and it is
expected to increase over the weekend. Astronomical tides will
be increasing into the weekend as well as the new moon
approaches next week. These factors will combine and increase
the chance for minor coastal flooding with the Saturday and
Sunday afternoon/evening high tides. While spotty minor coastal
flooding is possible with the afternoon and evening high tide on
Saturday, minor coastal flooding is more likely with the Sunday
afternoon and evening high tide.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through this evening for PAZ070-071-101-102-
104-106.
NJ...Flash Flood Watch through this evening for NJZ016>027.
DE...Flash Flood Watch through this evening for DEZ001>004.
MD...Flash Flood Watch through this evening for MDZ008-012-015-019-
020.
MARINE...None.
&&
Synopsis...Robertson
Near Term...Iovino
Short Term...Iovino
Long Term...Robertson
Aviation...Iovino/Robertson
Marine...Iovino/Robertson
Tides/Coastal Flooding...RobertsonHazardous weather outlook, Aug 13, 3:58 AM EST, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
458 AM EDT Thu Aug 13 2020
NJZ001-007>010-015-PAZ054-055-060>062-103-105-140900-
Sussex-Warren-Morris-Hunterdon-Somerset-Mercer-Carbon-Monroe-Berks-
Lehigh-Northampton-Western Montgomery-Upper Bucks-
458 AM EDT Thu Aug 13 2020
This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, east central Pennsylvania,
northeast Pennsylvania and southeast Pennsylvania.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
MDZ008-012-015-019-020-PAZ101-102-104-140900-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-Western Chester-
Eastern Chester-Eastern Montgomery-
458 AM EDT Thu Aug 13 2020
...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING...
This Hazardous Weather Outlook is for northeast Maryland and
southeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001>003-NJZ016>023-027-PAZ070-071-106-140900-
New Castle-Kent-Inland Sussex-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Delaware-Philadelphia-Lower Bucks-
458 AM EDT Thu Aug 13 2020
...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING...
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, southern New Jersey and southeast
Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
While spotty minor coastal flooding is possible with the afternoon
and evening high tide on Saturday, minor coastal flooding is more
likely with the Sunday afternoon and evening high tide.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ012-013-140900-
Middlesex-Western Monmouth-
458 AM EDT Thu Aug 13 2020
This Hazardous Weather Outlook is for central New Jersey and
northern New Jersey.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Minor coastal flooding is possible with the Sunday afternoon and
evening high tide.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ014-140900-
Eastern Monmouth-
458 AM EDT Thu Aug 13 2020
This Hazardous Weather Outlook is for central New Jersey.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Minor coastal flooding is possible with the Sunday afternoon and
evening high tide.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-NJZ024>026-140900-
Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
458 AM EDT Thu Aug 13 2020
...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING...
This Hazardous Weather Outlook is for southern Delaware and
southern New Jersey.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
While spotty minor coastal flooding is possible with the afternoon
and evening high tide on Saturday, minor coastal flooding is more
likely with the Sunday afternoon and evening high tide.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-140900-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
458 AM EDT Thu Aug 13 2020
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.